Heparin/iopamidol

Heparin/iopamidol Reactions 1704, p185 - 2 Jun 2018 Acneiform eruption secondary to iododerma and haemorrhage within the lesions: case report A 47-year-old woman developed acneiform eruption secondary to iododerma and haemorrhage within the lesions following administration of iopamidol. The haemorrhage within the lesions was considered to be likely exacerbated by heparin. The woman, who had a history of transposition of the great arteries, was treated with Mustard procedure. She also had a history of multiple cerebrovascular accidents, chronic kidney disease and diabetes mellitus. She developed new cutaneous eruption during a hospitalisation for acute right leg weakness. On admission, she was started on heparin [dosage and route not stated] and underwent an abdominal aortogram in for evaluation of recurrent cerebrovascular or thrombolic event. Two days later, she developed a haemorrhagic vesicopustules on the circumferential neck, face, dorsal hands and chest. Her ocular and oral mucosae were spared. Biopsy of a neck lesion showed a central ulcer with areas of dermal necrosis, underlying histiocytes and neutrophils. The adjacent epidermis was acanthotic. Nine days after the abdominal aortogram at the outside institution, her urine studies showed an elevated iodine level at 91 975 µg/L. It was noted that at the time of aortogram, she had received 97mL of iopamidol contrast dye [route not stated]. The robust haemorrhage within the lesions was considered as likely exacerbated by the heparin, which she received during the eruption [time to reaction onset not clearly stated]. The woman was treated with methylprednisolone and diuresis. After two days, her iodine level was decreased to 56 118 µg/L. Her skin lesions showed progressive improvement. Later, she was transitioned to prednisone at discharge. At 6 months follow-up, the skin lesions were completely resolved, with no scarring or postinflammatory hyperpigmentation. Author comment: "Here we present a robust case of iododerma from exposure to iodinated contrast dye in the setting of renal insufficiency." "The robust hemorrhage within the lesions was likely exacerbated by the heparin that the patient took during the eruption." Hesseler MJ, et al. An acneiform eruption secondary to iododerma. JAAD Case Reports 4: 468-470, No. 5, Jun 2018. Available from: URL: http://doi.org/10.1016/ j.jdcr.2018.02.005 - USA 803322999 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Heparin/iopamidol

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/heparin-iopamidol-xkGe7bboJY
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46828-6
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p185 - 2 Jun 2018 Acneiform eruption secondary to iododerma and haemorrhage within the lesions: case report A 47-year-old woman developed acneiform eruption secondary to iododerma and haemorrhage within the lesions following administration of iopamidol. The haemorrhage within the lesions was considered to be likely exacerbated by heparin. The woman, who had a history of transposition of the great arteries, was treated with Mustard procedure. She also had a history of multiple cerebrovascular accidents, chronic kidney disease and diabetes mellitus. She developed new cutaneous eruption during a hospitalisation for acute right leg weakness. On admission, she was started on heparin [dosage and route not stated] and underwent an abdominal aortogram in for evaluation of recurrent cerebrovascular or thrombolic event. Two days later, she developed a haemorrhagic vesicopustules on the circumferential neck, face, dorsal hands and chest. Her ocular and oral mucosae were spared. Biopsy of a neck lesion showed a central ulcer with areas of dermal necrosis, underlying histiocytes and neutrophils. The adjacent epidermis was acanthotic. Nine days after the abdominal aortogram at the outside institution, her urine studies showed an elevated iodine level at 91 975 µg/L. It was noted that at the time of aortogram, she had received 97mL of iopamidol contrast dye [route not stated]. The robust haemorrhage within the lesions was considered as likely exacerbated by the heparin, which she received during the eruption [time to reaction onset not clearly stated]. The woman was treated with methylprednisolone and diuresis. After two days, her iodine level was decreased to 56 118 µg/L. Her skin lesions showed progressive improvement. Later, she was transitioned to prednisone at discharge. At 6 months follow-up, the skin lesions were completely resolved, with no scarring or postinflammatory hyperpigmentation. Author comment: "Here we present a robust case of iododerma from exposure to iodinated contrast dye in the setting of renal insufficiency." "The robust hemorrhage within the lesions was likely exacerbated by the heparin that the patient took during the eruption." Hesseler MJ, et al. An acneiform eruption secondary to iododerma. JAAD Case Reports 4: 468-470, No. 5, Jun 2018. Available from: URL: http://doi.org/10.1016/ j.jdcr.2018.02.005 - USA 803322999 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off